Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Normalizing orthogonal polynomials by using their recurrence coefficients

Authors: Alan G. Law and M. B. Sledd
Journal: Proc. Amer. Math. Soc. 48 (1975), 505-507
MSC: Primary 33A65
MathSciNet review: 0364707
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Polynomials $ {P_n}(x)$ generated by a three-term recurrence relation with suitably restricted coefficients are orthogonal with respect to a (perhaps unknown) distribution $ d\alpha (x)$ on the real line. An evaluation of $ \int_a^b {P_n^2(x)d\alpha (x)} $ is given in terms of the coefficients in the recurrence relation. Knowledge of the distribution $ d\alpha (x)$ is unnecessary.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 33A65

Retrieve articles in all journals with MSC: 33A65

Additional Information

PII: S 0002-9939(1975)0364707-2
Keywords: Orthogonal polynomials, three-term recurrence relation, normalization
Article copyright: © Copyright 1975 American Mathematical Society